Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 19, 2021Dodge County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2021, 5:01 PM EDT for Dodge County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 5:01 PM EDT (21:01 UTC)
Expired
Jun 19, 2021, 5:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Dodge County, GA

The radar

The Robins AFB radar (KJGX), 62 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

028 
WWUS82 KFFC 192101
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Jun 19 2021
 
GAZ109-192130-
Dodge GA-
501 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE COUNTY UNTIL
530 PM EDT...

At 500 PM EDT...National Weather Service doppler radar indicated a 
strong storm within a tropical rain band near Abbeville, moving 
north at 15 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited 
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Eastman, Rhine, Union, Godwinsville and Five Points. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3217 8331 3218 8329 3219 8330 3222 8321
      3218 8311 3196 8319 3196 8326
TIME...MOT...LOC 2100Z 183DEG 15KT 3200 8323 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 4:18 PM EDT, 43 minutes earlier.

Area forecast discussion, Jun 19, 4:18 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
418 PM EDT Sat Jun 19 2021

.SHORT TERM /Tonight through Sunday Night/...

As the short term period begins, the center of Tropical Storm
Claudette is entering east-central Alabama and continues to tract
northeastward towards the forecast area. The storm is weakening
and is expected to be reclassified as a Tropical Depression by the
next official update from the NHC. With copious moisture
positioned on the east side of this lopsided storm, widespread
showers and scattered thunderstorms are ongoing across the
majority of north and central Georgia ahead of the center of the
low. With persistent cloud cover and widespread rain limiting
diurnal heating, destabilization has been mostly limited across
much of the area today. However, with temperatures in the upper
70s and dewpoints in the low 70s, SBCAPE values of 500-1000 J/kg
have nonetheless been observed in portions of west and central
Georgia. As a result, a Tornado Watch remains in effect for
portions of west- central Georgia and will remain in effect until
8 PM EDT. Moreover, low-level shear is expected to continue to
increase on the eastern side of Tropical Storm Claudette as it
approaches. 0-1 km wind shear values are expected to increase to
25-30 kts by this afternoon and 0-1 km storm relative helicity
values could furthermore increase to nearly 200 m2/s2. This
environment would be favorable to the development of a few brief
tornadoes embedded within rainbands as they enter the southwest
portions of the forecast area.

The depression will continue to track northeastward across Alabama
this afternoon and tonight, and track through central and portions
of north Georgia on Sunday. The primary threat associated with
this system will be the potential for heavy rain and flooding
potential. In addition to already observed precipitation, 2-4 more
inches of rainfall, and locally higher amounts up to 6 inches,
are forecast through Sunday night. Confidence is increasing in a
northward shift in the axis of the heaviest precipitation, as
guidance has been indicating an area of mid- level convergence and
deformation across north Georgia. Orographic upglide could
similarly lead to higher rainfall amounts in the higher elevations
of far northeast Georgia, as well. As a result, the Flash Flood
Watch has been expanded to the north and east, and remains in
effect until 00Z Monday morning. Rain chances are expected to
diminish on the back side of the low pressure center late Sunday
and into the overnight hours as the storm pushes away from the
forecast area.

King

.LONG TERM /Monday through Saturday/...

QPF amounts for Monday and Tuesday were trended higher based on
the latest QPF guidance, and 1 to 2 inches of additional rainfall
are forecast ahead of the incoming cold front during that time.
Otherwise, only minimal changes have been made to the extended
forecast. The previous discussion follows.

King

PREVIOUS DISCUSSION /Sunday Night through Friday/...

The long term forecast period picks up on Sunday night, as the
remnants of Claudette track northeast across eastern GA and
western SC. The forecast area will remain entrenched in a tropical
air mass on Monday as low- and mid-level southwesterly flow
continues to advect moist Gulf air across the area. As a result,
the environment will be ripe for scattered to numerous diurnally-
driven showers and thunderstorms on Monday afternoon and evening.

A cold front will sweep across northern GA over the course of
Tuesday, though how far south it progresses remains somewhat
uncertain. Continued moisture advection and convergent flow along
the front will generate widespread showers and thunderstorms on
Tuesday. The GFS is progging PWAT values of 2.0" to 2.3" generally
along and south of I-20 on Tuesday, with forecast soundings
showing a saturated profile and tall, skinny CAPE -- indications
of efficient rainfall. Total QPF for Monday through Wednesday is a
widespread 0.75" to 1.0" with localized areas of 2+ inches
possible. Locally heavy rainfall both Monday and Tuesday coupled
with wet soils and swollen rivers from the previous rainfall could
exacerbate any localized flash flooding and river flooding
issues.

The aforementioned front (which will be draped somewhere across
central Georgia) will encourage scattered convection on Wednesday,
especially across our southern tier. For Thursday and Friday, the
forecast becomes a bit more murky. The GFS and ECMWF depict an
upper-level ridge centered over TX with high pressure nosing into
the CWA from the west. Looks like ample moisture will remain in
place both days, so have slight chance to chance PoPs for now.

Martin

&&

.HYDROLOGY...

QPF guidance has continued to trend towards heavier amounts
further north and east than forecast previously, and the updated
WPC forecast reflects this trend. This forecast presents a wide swath
of 2-4 inches of additional rainfall (with localized amounts up
to 6 inches) over portions of northern and central Georgia, with
the highest amounts located in west- central Georgia, along the
I-85 corridor, and in the higher elevations of far northeast
Georgia. The Moderate Risk within the WPC's Excessive Rainfall
Outlook has also been expanded north and east and now covers the
higher elevations of the far northeast, as well. Because of these
factors, the Flash Flood Watch has been expanded to the north and
east, and remains in effect over the counties included in the
previous watch issuance. The Flash Flood Watch remains in effect
until 00Z Monday.

An additional 1-2 inches of rainfall will be possible from Monday
into Tuesday ahead of an incoming cold front.

&&

AVIATION...
18Z Update...
Widespread SHRA is in place across the majority of north and central
Georgia, including all TAF sites, on the eastern side of Tropical
Storm Claudette as it approaches the area. Ceilings continue to
lower steadily lower and are expected to lower to MVFR in the next
couple of hours. Ceilings will further lower to IFR by around 21Z
and into the evening hours, then to LIFR at around 400 ft for the
ATL sites and AHN after 06Z Sunday morning. SHRA is anticipated to
persist through the TAF cycle, and locally heavy showers could
furthermore reduce visibilities to MVFR at times. Embedded TS is
furthermore possible with SHRA and appears to be most likely during
the peak heating hours today, so the TEMPO for TSRA has been
maintained from 21-01Z. Winds are expected to be primarily SE at 9-
12 kts this afternoon and tonight with gusts up to 20 kts, then
should weaken across north Georgia on Sunday morning.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  82  70  88 /  90  80  50  60
Atlanta         69  82  71  86 /  90  80  40  70
Blairsville     64  79  66  83 /  80  70  40  70
Cartersville    67  84  70  86 /  90  70  40  70
Columbus        70  84  72  87 /  90  90  40  70
Gainesville     68  81  70  86 /  90  80  50  70
Macon           70  85  70  90 /  90  90  60  60
Rome            70  86  72  88 /  90  60  30  70
Peachtree City  68  83  70  86 /  90  80  40  60
Vidalia         73  85  72  89 /  80  90  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Sunday evening for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Dawson...DeKalb...Douglas...Fannin...
Fayette...Forsyth...Gilmer...Greene...Gwinnett...Hall...
Hancock...Haralson...Harris...Heard...Henry...Jackson...Jasper...
Jones...Lamar...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Morgan...Muscogee...Newton...North
Fulton...Oconee...Oglethorpe...Paulding...Peach...Pickens...
Pike...Polk...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Talbot...Taliaferro...Taylor...Towns...
Troup...Union...Upson...Walton...Warren...Webster...White...
Wilkes.

Tornado Watch until 8 PM EDT this evening for the following
zones: Chattahoochee...Harris...Macon...Marion...Muscogee...
Schley...Stewart...Sumter...Talbot...Taylor...Webster.

&&

SHORT TERM...King
LONG TERM....Martin/King
AVIATION...King
Hazardous weather outlook, Jun 19, 3:45 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
345 PM EDT Sat Jun 19 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
345 PM EDT Sat Jun 19 2021

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Periods of heavy rainfall are expected this afternoon and tonight as
showers and thunderstorms from Tropical Storm Claudette spread
across north and central Georgia. A Flash Flood Watch is in effect
this afternoon through tonight for portions of north and central
Georgia, including portions of Metro Atlanta.

In addition, a few strong to severe thunderstorms will be possible
this afternoon and tonight. The primary threats will be gusty winds
and a few brief tornadoes. A Tornado Watch is in effect for portions
of west-central Georgia until 8 PM EDT.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The Flash Flood Watch will remain in effect through Sunday evening
as continued periods of heavy rainfall are expected. Heavy rainfall
could lead to quick rises of smaller creeks and streams, river
flooding, and urban flash flooding.

In addition, isolated strong to severe thunderstorms will be
possible through the day on Sunday. The primary threats will be
gusty winds and a few brief tornadoes.

There will be a chance for showers and thunderstorms Monday through
Friday. Widespread severe weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Jun 19, 11:15 AM EDT, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Sat Jun 19 2021

GAZ080-091>093-103-104-191545-
Macon GA-Schley GA-Taylor GA-Sumter GA-Marion GA-Webster GA-
1115 AM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...SCHLEY...
SOUTHWESTERN TAYLOR...SUMTER...SOUTHERN MARION AND EASTERN WEBSTER
COUNTIES UNTIL 1145 AM EDT...

At 1115 AM EDT...a line of strong thunderstorms was along a line
extending from Buena Vista to near Croxton Crossroads...and moving
northeast at 35 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Buena Vista, Butler, Ellaville, Oglethorpe, Plains, Ideal,
Leslie, Andersonville, De Soto, Desoto, Sumter, Putnam, Lamar,
Murrays Crossroads, Croxton Crossroads, New Era, Rupert, La Crosse
and Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3197 8444 3196 8444 3194 8445 3232 8463
      3260 8419 3219 8402 3218 8403 3215 8403
      3210 8400 3209 8398 3205 8398 3205 8397
      3199 8394 3191 8414 3192 8434 3187 8434
TIME...MOT...LOC 1515Z 234DEG 31KT 3232 8454 3193 8435

WIND...40MPH
Special weather statement, Jun 19, 11:49 AM EDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1149 AM EDT Sat Jun 19 2021

GAZ080-081-092>094-104>106-191615-
Macon GA-Schley GA-Peach GA-Crisp GA-Dooly GA-Taylor GA-Sumter GA-
Crawford GA-
1149 AM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR MACON...EASTERN SCHLEY...WESTERN
PEACH...NORTHWESTERN CRISP...WESTERN DOOLY...TAYLOR...EASTERN SUMTER
AND WESTERN CRAWFORD COUNTIES UNTIL 1215 PM EDT...

At 1149 AM EDT...a line of strong thunderstorms was along a line
extending from near Charing to Huntington...and moving northeast at
35 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Cordele, Vienna, Butler, Ellaville, Oglethorpe, Montezuma,
Marshallville, Reynolds, Byromville, Ideal, Leslie, Andersonville,
Lilly, De Soto, Dooling, Desoto, Cobb, Lamar and Murrays Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3191 8392 3192 8420 3256 8442 3259 8441
      3271 8422 3269 8420 3273 8418 3280 8407
      3194 8371 3190 8393
TIME...MOT...LOC 1549Z 217DEG 29KT 3252 8434 3199 8416

WIND...40MPH
Special weather statement, Jun 19, 12:23 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1223 PM EDT Sat Jun 19 2021

GAZ083-084-097-191700-
Wilkinson GA-Laurens GA-Twiggs GA-
1223 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...NORTHWESTERN LAURENS
AND NORTHEASTERN TWIGGS COUNTIES UNTIL 100 PM EDT...

At 1222 PM EDT...a line of strong thunderstorms was along a line
extending from near Myricks Mill to near Montrose...and moving
northeast at 35 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Toomsboro,
Danville, Montrose, Allentown, Fitzpatrick, Nicklesville, Ripley,
Myricks Mill and Chappells Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3252 8314 3257 8322 3259 8324 3273 8347
      3298 8321 3297 8318 3278 8296 3276 8296
      3275 8294 3271 8296 3271 8294
TIME...MOT...LOC 1622Z 227DEG 31KT 3276 8334 3261 8315

WIND...40MPH
Special weather statement, Jun 19, 4:42 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Sat Jun 19 2021

GAZ107-108-192115-
Wilcox GA-Pulaski GA-
442 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILCOX AND SOUTHERN
PULASKI COUNTIES UNTIL 515 PM EDT...

At 441 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Rochelle, moving north
at 20 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Rochelle, Pineview, Pope City, Cedar Creek, Ocmulgee Banks and
Finleyson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3220 8360 3218 8329 3215 8332 3213 8331
      3211 8334 3210 8332 3209 8332 3193 8340
      3193 8349
TIME...MOT...LOC 2041Z 183DEG 16KT 3196 8346
Special weather statement, Jun 19, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT Sat Jun 19 2021

GAZ109-192130-
Dodge GA-
501 PM EDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DODGE COUNTY UNTIL
530 PM EDT...

At 500 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band near Abbeville, moving
north at 15 mph.

  HAZARD...enhanced risk of a brief tornado.

  IMPACT...Storms embedded within a tropical rainband have exhibited
           localized rotation. A brief tornado could quickly form.

Some locations in the path of this storm include
Eastman, Rhine, Union, Godwinsville and Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3217 8331 3218 8329 3219 8330 3222 8321
      3218 8311 3196 8319 3196 8326
TIME...MOT...LOC 2100Z 183DEG 15KT 3200 8323

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:15 AM EDTSpecial Weather StatementFFCMarion, Schley, Sumter, Taylor30 min
Jun 19, 11:49 AM EDTSpecial Weather StatementFFCDooly, Macon, Sumter, Taylor26 min
Jun 19, 12:23 PM EDTSpecial Weather StatementFFCWilkinson37 min
Jun 19, 2:44 PM EDTSevere Thunderstorm WarningFFCStewart, Webster46 min
Jun 19, 4:42 PM EDTSpecial Weather StatementFFCWilcox33 min
Jun 19, 5:02 PM EDTSpecial Weather StatementFFCDodge28 min
Jun 19, 5:57 PM EDTSpecial Weather StatementFFCSchley33 min
Jun 19, 5:59 PM EDTSpecial Weather StatementFFCMontgomery, Toombs31 min
Jun 19, 6:08 PM EDTSpecial Weather StatementFFCTaylor37 min
Jun 19, 6:20 PM EDTSpecial Weather StatementFFCToombs25 min
Jun 19, 6:55 PM EDTSpecial Weather StatementFFCToombs35 min
Jun 19, 7:41 PM EDTSpecial Weather StatementFFCTaylor34 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.